Alert archive / Nebraska / Wind Advisories in 2009
Wind Advisory 5, NWS Omaha, NE
NWS Omaha, NE issued this wind advisory at Feb 20, 2009, 3:34 PM CST for 13 counties in Nebraska. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Feb 20, 2009, 3:34 PM CST (21:34 UTC)
- Expired
- Feb 20, 2009, 10:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Omaha, NE
Counties Antelope County, NE, Boone County, NE, Burt County, NE, Cedar County, NE, Colfax County, NE, Cuming County, NE, Knox County, NE, Madison County, NE, Pierce County, NE, Platte County, NE, Stanton County, NE, Thurston County, NE, Wayne County, NE
The radar
The Omaha radar (KOAX), 112 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 9.6 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1585 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KOAX 202134 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 334 PM CST FRI FEB 20 2009 ...STRONG WINDS TONIGHT... NEZ011-012-015>018-030>034-042-043-210400- /O.NEW.KOAX.WI.Y.0005.090220T2134Z-090221T0400Z/ KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON- CUMING-BURT-PLATTE-COLFAX- INCLUDING THE CITIES OF...BLOOMFIELD...HARTINGTON...PENDER... NELIGH...PIERCE...WAYNE...ALBION...NORFOLK...STANTON... WEST POINT...TEKAMAH...COLUMBUS...SCHUYLER 334 PM CST FRI FEB 20 2009 ...WIND ADVISORY IN EFFECT UNTIL 10 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM CST THIS EVENING. NORTHWEST WINDS WILL INCREASE TO 20 TO 35 MPH WITH GUSTS TO 45 MPH. THERE IS A CHANCE FOR SOME LIGHT SNOW AND FLURRIES TONIGHT...HOWEVER LITTLE OR NO SNOW ACCUMULATION IS EXPECTED. SOME REDUCED VISIBILITIES WILL BE POSSIBLE WITH ANY SNOW ALONG WITH BLOWING SNOW. IT WILL REMAIN WINDY OVERNIGHT AND INTO SATURDAY MORNING WITH NORTHWEST WINDS AT 15 TO 30 MPH. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ ZAPOTOCNY
1 follow-up statement
000 WWUS73 KOAX 210406 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1006 PM CST FRI FEB 20 2009 ...WIND ADVISORY EXPIRED AT 10 PM CST... .WINDS HAVE DIMINISHED BELOW WIND ADVISORY CRITERIA OVER THE AREA. THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. WINDS WILL REMAIN STRONG WITH GUSTS 30 TO 35 MPH EXPECTED DURING THE NIGHT. NEZ011-012-015>018-030>034-042-043-210515- /O.EXP.KOAX.WI.Y.0005.000000T0000Z-090221T0400Z/ KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON- CUMING-BURT-PLATTE-COLFAX- INCLUDING THE CITIES OF...BLOOMFIELD...HARTINGTON...PENDER... NELIGH...PIERCE...WAYNE...ALBION...NORFOLK...STANTON... WEST POINT...TEKAMAH...COLUMBUS...SCHUYLER 1006 PM CST FRI FEB 20 2009 ...WIND ADVISORY EXPIRED AT 10 PM CST THIS EVENING... THE WIND ADVISORY EXPIRED AT 10 PM CST THIS EVENING. WINDS WILL STILL REMAIN STRONG WITH GUSTS UP TO 35 MPH THROUGHOUT THE NIGHT. $$ SMITH
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this wind advisory went out at Feb 20, 3:29 PM CST, 5 minutes earlier.
Area forecast discussion, Feb 20, 3:29 PM CST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
329 PM CST FRI FEB 20 2009
.SHORT TERM...TONIGHT THROUGH MONDAY
SHORT TERM CONCERNS WILL FOCUS ON THE WINDS BEHIND THE FRONT AND
LIGHT SNOW/FLURRY POTENTIAL. AT 3PM THE CDFNT WAS MOVING THRU
ALBION. THERE IS THE POTENTIAL FOR MUCH OF THE CWA TO SEE
ADVISORY CRITERIA WINDS FOR A SHORT TIME WITH THE WINDS BEHIND THE
CDFNT. EXPECT WINDY CONDITIONS WITH 20 TO 35 MPH WINDS AND GUSTS
TO 45 MPH. THINK THE BULK OF THE TIME WINDS WILL BE BELOW WIND
ADVISORY CRITERIA...HOWEVER DUE TO THE COMBINATION OF LIGHT SNOW
AND FLURRIES AND STRONG WINDS IN THE NORTH...DECIDED TO INCLUDE
PARTS OF NORTHEAST NEBRASKA IN THE ADVISORY AND WILL MENTION
BLOWING SNOW. THERE IS A CHANCE FOR LIGHT SNOW AND FLURRIES AND
DON/T HAVE MUCH IN THE WAY OF ACCUMULATIONS...JUST A TRACE TO A
TENTH OF AN INCH. THE CLIPPER THAT IS SWINGING THROUGH THE AREA
WILL TAKE THE BULK OF THE ACCUMULATING SNOW TO OUR EAST ACROSS MN
AND ERN IA. THE WINDS WILL STAY UP TONIGHT AND CONTINUE SATURDAY
MORNING. LOWS SHOULD DROP BACK INTO THE TEENS.
THE THERMAL TROF WILL GRADUALLY SHIFT EASTWARD SATURDAY...HOWEVER
COOLER TEMPERATURES IN THE UPR 20S TO UPR 30S ARE FCST. THE WINDS
WILL GRADUALLY DECREASE LATE SATURDAY AFTERNOON WITH ANOTHER COLD
NIGHT WITH LOWS IN THE SINGLE DIGITS AND TEENS. SLOW MODERATION
FOR SUNDAY WITH HIGHS STILLI N THE 30S AND MUCH WARMER MONDAY WITH
HIGHS IN THE 40S TO AROUND 50S.
.LONG TERM...MONDAY NIGHT THROUGH FRIDAY
CONFIDENCE LOW IN THE EXTENDED PERIODS WITH 06Z/GFS AND 00Z/ECM
SHOWING RATHER SIGNIFICANT DISCREPANCIES ALL THE WAY INTO DAY 7.
THUS FOLLOWING HPC BLEND SOLUTIONS...LARGE SCALE FLOW PROGGED TO
TRANSITION TO FAST ZONAL FLOW WITH A COUPLE SHORTWAVE TROFS MOVING
OVER THE REGION MID/LATE WEEK LEADING TO POSSIBLE PCPN DEVELOPMENT.
LEAD SYSTEM INDUCES SFC CYCLOGENESIS LATE TUESDAY INVOF ERN CO THEN
QUICKLY LIFTS THE SFC LOW INTO THE UPPER MIDWEST WEDNESDAY MORNING
WITH A COLD FRONT SWEEPING INTO THE CENTRAL PLAINS. MOISTURE
AVAILABILITY APPEARS WEAK...BUT PROBABLY ENOUGH THERE FOR LIFT TO
TAP AND DEVELOP SOME PCPN. PCPN TYPE THOUGH VERY MUCH IN QUESTION AT
THIS POINT BUT GIVEN HPC LEANING SOMEWHAT TOWARD EMC/ECE...850MB
TEMPS/CRITICAL THKNS PROGS PER THE ECM SUGGESTING POSSIBLE IP/FZRA
TUESDAY NIGHT. FAST FLOW BRINGS THE NEXT PIECE OF ENERGY ACROSS ON
THURSDAY WITH ASSOCIATED SFC LOW EJECTING OUT OF SWRN KS AND INTO
THE OH VLY FRIDAY MORNING. ACCOMPANYING SHOT OF CAA THRU THE CENTRAL
STATES WILL ALLOW FOR SMALL SNOW CHANCES MAINLY THURSDAY WITH A
COOLING TREND ON TAP INTO DAY 6 & 7.
&&
.AVIATION...
FOR TAF SITES KOFK/KOMA/KLNK THROUGH 21/18Z.
STRONG SFC WINDS EXPECTED TO MOVE INTO THE AREA THRU 21/00Z ON BACK
SIDE OF A COLD FRONT. WINDS SHOULD STAY UP FOR A GOOD PART OF THE
FORECAST PERIOD WITH MVFR CIGS. BRIEF PERIOD OF -SNSH POSSIBLE AT
KOFK AND KOMA UNTIL AROUND 21/02Z.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...WIND ADVISORY UNTIL 10 PM CST THIS EVENING FOR NEZ011-012-
015>018-030>034-042-043.
IA...NONE.
&&
ZAPOTOCNY/DEE/FOBERTHazardous weather outlook, Feb 20, 5:15 AM CST, 10 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 515 AM CST FRI FEB 20 2009 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-210030- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 515 AM CST FRI FEB 20 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TODAY AND TONIGHT SOME LIGHT SNOW MAY DEVELOP ACROSS PORTIONS OF NORTHEAST NEBRASKA THIS AFTERNOON...AND COULD POSSIBLY MOVE DOWN THE MISSOURI RIVER VALLEY THIS EVENING. IF THE SNOW OCCURS...AMOUNTS WOULD BE LESS THAN ONE HALF INCH...MOSTLY NORTHEAST OF A LINE FROM COLUMBUS TO LINCOLN TO CLARINDA IOWA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A STORM SYSTEM MOVING ONTO THE PLAINS LATER IN THE WEEK COULD BRING A CHANCE OF MEASURABLE SNOW TO PORTIONS OF NORTHEAST NEBRASKA AND WEST CENTRAL IOWA WEDNESDAY NIGHT AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. DEWALD
Nearby
Wind Advisories in Nebraska, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.